If you are referring to my situation, I would agree that is the 'normal' situation with most antibiotics. However in my case the antibiotic was Bactrim DS, aka Trimethoprim-sulfamethoxazole. And I've recently discovered that Trimethoprim increases the effects of Metformin (which I'm taking) and sulfamethoxazole increases the effects of insulin...in rare cases....well, I guess I'm rare :-)
I started with the hypos about 36 hours after starting treatment on Bactrim. Which matches up quite nicely with the literature. I had that solved with a basal reduction. However after stopping it Friday, I started going through a transition period that required me to chase my BG. Screaming high, then normal, then low all within a couple hours. Seems like a reasonable deduction...combing the routine effects associated with the cessation of antibiotics and the unique chemical interactions at play in this case.
As for Monday evening, I have come to the conclusion that the events were a result of my body trying to return to stasis, however my pump settings were not changed quickly enough to compensate and the sensor had no hope of keeping up with the rapid changes in glucose levels! So I just shut all alarms off, turned off threshold suspend, and poked my finger a dozen times!
Today, I'm back to 'normal' after returning my settings to pre-antibiotic settings. Woke up to a nice 82 and the high so far today has been 98.
My doctor has always said "You're a little different than most of my patients." I suppose this is just further proof of that sentiment.
I'm going to add Bactrim DS to the ever growing list of "Stuff to keep in mind when doctors want to give me new/different meds."